Ask a doctor

Radiesse Injection Went Bad?

I had Radiesse injections into nasal folds done on Friday and now my lip, nose and right side of the face are swallen, brused and there are small white bumps on the skin like little pimples or white heads around the bruses with white pus coming out of them. I am taking antibiotics but they don't help. My conditions is getting worse my lips, right jowl and nose are very swallen but no injection was performed into these places. Could it be a viral infection and what medication would work for it.

Doctor Answers (11)

Radiesse Injection Went Bad?

+2

 This sounds like it could be a vascular injury from compression of the vein in the nasolabial fold.  You should contact the MD that did the Radiesse injections for evaluation and possible treatment. This is not a typical post Radiesse treatment event IMHO.

Web reference: http://www.drfpalmer.com/radiesse-injections.html

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Radiesse Injection Went Bad?

+1

Contact your medical provider immediately, this sounds like it can be a vascular issue or a viral infection

Best regards 

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

Radiesse complications and treatment - Los Angeles

+1

There are many possibilities, although these complications are rare with Radiesse or other fillers.  Speak to your injector immediately to make sure vascular compromise or excessive bruising is not happening. Raffy Karamanoukian, Los Angeles

Web reference: http://karemd.com/cosmetic-dermatology/78/radiesse-facial-filler.aspx

Los Angeles Plastic Surgeon
5.0 out of 5 stars 43 reviews

Radiesse Injection Went Bad?

+1

Yes, it could be a viral infection; it could be a herpetic superinfection of a compromised region.  See your doctor but also a dermatologist (if your doctor is not one) to see what the options are for treating this.  Do not wait; contact your doctor ASAP.

Dr. E

Web reference: http://www.bodysculpture.com

New York Plastic Surgeon
5.0 out of 5 stars 140 reviews

Radiesse Unexpected Result

+1

You should call your Doctor and be seen immediately.  The findings you describe could be a vascular issue, bacterial infection, or Radiesse that was injected too close to the surface. 

Web reference: http://drpelias.com

New Orleans General Surgeon
5.0 out of 5 stars 8 reviews

Reaction to Radiesse

+1

Infection, allergic reaction, occlusion of blood vessel and necrosis of tissue, Herpes viral break out are possibilities. Seek immediate attention by a board certified plastic surgeon to monitor your condition.

Web reference: http://www.talroudnerplasticsurgery.com/before-after/facial-fillers-photo-gallery/

Coral Gables Plastic Surgeon
5.0 out of 5 stars 75 reviews

Swelling after Radiesse injection

+1

This is not what should happen after a Radiesse injection.  This could be one of three things. 

#1- bacterial infection- should have pus, be red, hot and painful.  Treated with incision and drainage of the pus with antibiotics.  This is rare.

#2- A viral (herpes) outbreak.  There should be many, small blisters and it should also be painful.  Treatment is either acyclovir or valtrex.

#3- vascular compromise- usually caused by injection of the product into the vessel and it embolizes to the skin.  You see redness, scabbing and swelling.  I think this is what you have.  It is rare as I have only seen it once on someone injected elsewhere. 

Go back and see the person who did the injection ASAP.

Web reference: http://www.drjohnbitner.com/facial-procedures-utah/radiesse/index.html

Salt Lake City Facial Plastic Surgeon
5.0 out of 5 stars 30 reviews

Problems after Radiesse injection - call you doctor ASAP

+1

What you are describing is not normal after having Radiesse.  My patients have almost no swelling at day 4.  Having pus is very concerning.  Very rarely is there an infection after injections but obviously you have one.  Hopefully a fully trained physician performed you procedures and you can get help.  Could it be viral?-yes, herpes can be stimulated from the injection, but for anyone at risk for this, I put on preventative doses of Valtrex.  I have also seen agioedema after filler injections which this might be, but unlikely.  

Panama City Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Radiesse injection went bad - get back to your doctor

+1

This is not a normal response for Radiesse, and it sounds like some type of infection. I assume you were prescribed the antibiotics by a physician, and these weren't antibiotics you already had lying around from something else? There are antibiotics that work for some infections, and others that don't work as well, so it's important you get the right antibiotic! So, get into your injector (hopefully your injector is a board-certified dermatologist, plastic surgeon, etc.!) and get an in-person assessment and proper medication.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Post Radiesse problem

+1
This is not a typical Radiesse reaction. You should not self prescribe antibiotics and need to be seen in followup to evaluate whether this is an unrelated situation or injection site infections. I hope you were injected by a board certified plastic surgeon or dermatologist using product purchased directly from the manufacturer.
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...